Alert archive / California / Gale Warnings in 2009
Gale Warning 83, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Nov 21, 2009, 10:36 PM PST. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2009, 10:36 PM PST (06:36 UTC)
- Expired
- Nov 22, 2009, 12:00 AM PST
- In force
- 84 min
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
295 WHUS76 KEKA 220636 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1036 PM PST SAT NOV 21 2009 PZZ450-221445- /O.NEW.KEKA.GL.W.0083.091122T0636Z-091122T0800Z/ /O.NEW.KEKA.SE.W.0035.091122T0636Z-091122T0800Z/ /O.EXT.KEKA.SC.Y.0063.000000T0000Z-091123T0500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1036 PM PST SAT NOV 21 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST SUNDAY. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-221445- /O.NEW.KEKA.GL.W.0083.091122T0636Z-091122T0800Z/ /O.NEW.KEKA.SE.W.0035.091122T0636Z-091122T0800Z/ /O.EXT.KEKA.SC.Y.0062.000000T0000Z-091123T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1036 PM PST SAT NOV 21 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-221445- /O.EXT.KEKA.SC.Y.0062.000000T0000Z-091123T0500Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1036 PM PST SAT NOV 21 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-221445- /O.EXT.KEKA.SC.Y.0062.000000T0000Z-091123T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1036 PM PST SAT NOV 21 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 21, 2:03 PM PST, 8 hours 33 minutes earlier.
Area forecast discussion, Nov 21, 2:03 PM PST, 8 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
203 PM PST SAT NOV 21 2009
.SYNOPSIS...A STORM SYSTEM WILL BRING MORE RAIN AND HIGHER ELEVATION
SNOW TO NORTHWEST CALIFORNIA TONIGHT INTO SUNDAY. WARMER AND DRY
WEATHER IS EXPECTED FOR EARLY NEXT WEEK. ANOTHER CHANCE OF RAIN IS
EXPECTED FOR LATE NEXT WEEK.
&&
.DISCUSSION...SKIES CLEARED RAPIDLY EARLY TODAY ACROSS NORTHWEST
CALIFORNIA...AS A STABLE AIR MASS MOVED IN BEHIND THE DEPARTING
COLD FRONT. VISIBLE SAT IMAGES SHOW A CLOUD SHIELD MOVING TOWARD THE
COAST...CURRENTLY BEGINNING TO FILTER OVER THE REDWOOD COAST. THIS
WILL BRING ADDITION RAIN TO MOST OF THE CWA...WITH SNOW AT THE
HIGHER ELEVATIONS. CURRENTLY EXPECT SNOW LEVEL TO BE NEAR 5000
FT...ALTHOUGH SOME COLD AIR POCKETS IN THE TRINITY VALLEYS MAY ALLOW
A LITTLE SNOW TO MIX DOWN IN CERTAIN LOCATIONS. THE LIKELY SPOTS ARE
SHELTERED VALLEYS IN EASTERN HUMBOLDT AND WESTERN TRINITY COUNTIES.
RAIN WILL BEGIN LATER THIS AFTERNOON/EVENING...PERHAPS AS EARLY AS
AROUND 00Z...ACCOMPANIED BY THE AFOREMENTIONED SNOWFALL. THE EVENT
WILL CONTINUE THROUGH LATE MORNING SUNDAY. THINGS WILL TAPER OFF
FAIRLY QUICKLY SUNDAY AFTERNOON AS UPPER RIDGING BUILDS INTO THE
EASTERN PACIFIC.
THE UPPER RIDGE WILL MOVE EAST RAPIDLY SUNDAY NIGHT PER GFS
FORECAST. THE FIVE WAVE PATTERN SHOWS A VERY LOW AMPLITUDE RIDGE
OVER THE WEST COAST WITH PROGRESSIVE FLOW OVER THE PACIFIC. UNDER
THIS SCENARIO THE RIDGE WILL WEAKEN AS A SHORT WAVE TROUGH SWINGS
ACROSS VANCOUVER ISLAND ON MONDAY. THIS MAY BRING SOME INCREASED
CLOUDINESS TO THE FAR NORTHERN CWA BUT LITTLE CHANCE OF RAIN. UPPER
RIDGING WILL THEN RETURN FOR TUESDAY AND WEDNESDAY. THIS WILL
PROVIDE A COUPLE DAYS OF WARMER AND DRYER WEATHER WITH 500 MB
HEIGHTS RISING TO NEAR 580. ANOTHER TROUGH AND ASSOCIATED FRONTAL
BAND WILL APPROACH THE PAC NW COAST EARLY THURSDAY. THE ECMWF IS
SLIGHTLY FASTER THAN GFS AND CANADIAN...AND DEVELOPS A DEEPER TROUGH
AS IT MAKES LANDFALL EARLY FRIDAY. THIS TIME PERIOD IS WHEN MODEL
DIFFERENCES START TO BECOME SIGNIFICANT. FOR THE SAKE OF CONSISTENCY
HAVE MAINTAINED CHANCE POPS ACROSS THE AREA FOR THURSDAY AND
FRIDAY...AND INDICATED AN IMPROVING TREND FOR SATURDAY. THE AIR MASS
APPEARS WARM ENOUGH TO SUPPORT SNOW LEVELS NEAR 7000 FT...SO THAT
WINTER DRIVING CONDITIONS ARE NOT EXPECTED FOR HOLIDAY TRAVEL. CMC
&&
.MARINE...SOUTHERLY WINDS WILL INCREASE THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT WILL PUSH EAST THROUGH THE WATERS
LATE TONIGHT AND SUNDAY MORNING...WITH WINDS SWITCHING TO
NORTHWESTERLY. ALONG WITH A PERSISTENT WESTERLY SWELL...HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH TOMORROW NIGHT. A
LONGER PERIOD NORTHWEST SWELL WILL AFFECT THE WATERS BY MID
WEEK...ALTHOUGH WINDS ARE EXPECTED TO BE RELATIVELY LIGHT NEXT WEEK.
HENRY
&&
.AVIATION...A COLD FRONT WILL PUSH EAST THROUGH THE NORTH COAST
REGION LATE TONIGHT AND SUNDAY MORNING. WHILE NOT QUITE AS WET AS
THE LAST SYSTEM...MVFR WITH AREAS OF IFR CONDITIONS ARE EXPECTED
WITH PREVAILING RAIN SHOWERS...MAINLY STARTING BTW 03 AND 06Z ALONG
THE COAST...AND 05 AND 08Z INLAND TOWARD KUKI. BEHIND THE
FRONT...MVFR CIGS ARE EXPECTED TO PREVAIL THROUGH THE DAY SUNDAY.
HENRY
&&
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM PST SUNDAY FOR PZZ450-455.
SMALL CRAFT ADVISORY UNTIL 4 AM PST MONDAY FOR PZZ470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Nov 21, 2:17 PM PST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 217 PM PST SAT NOV 21 2009 CAZ004-221400- UPPER TRINITY RIVER- 217 PM PST SAT NOV 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING MORE RAIN AND MOUNTAIN SNOW TO NORTHWEST CALIFORNIA LATE SATURDAY AFTERNOON INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN AND UPPER ELEVATION SNOW WILL CONTINUE THROUGH LATE MORNING. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 10:36 PM PST | Hazardous Seas Warning | EKA | 84 min | |
| Nov 22, 8:48 AM PST | Hazardous Seas Warning | EKA | 18 hr | |
| Nov 22, 8:48 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.